IJPR  articles are Indexed in SCOPUS (2010 - 2021)Click Here     *Five Years Citation in Google scholar (2016 - 2020) is. 1451*        Now IJPR is Q2 in SJR Ranking     Scopus Coverage of IJPR (2010-2021 Issue 1)            

logo

INTERNATIONAL JOURNAL OF PHARMACEUTICAL RESEARCH

A Step Towards Excellence

IJPR included in UGC-Approved List of Journals - Ref. No. is SL. No. 4812 & J. No. 63703

Published by : Advanced Scientific Research
ISSN
0975-2366
Current Issue
Article In Press
No Data found.
ADOBE READER

(Require Adobe Acrobat Reader to open, If you don't have Adobe Acrobat Reader)

Index Page 1
Click here to Download
IJPR 9[3] July - September 2017 Special Issue

July - September 9[3] 2017

Click to download
 

Article Detail

Label
Label
Case series on the Clinical evidence of Phenytoin toxicity: Is Ranitidine a cause?

Author: SADAGOBAN G.K, MEDAVENKATASUBBAIAH, ARUN KANNIYAPPAN PARTHASARATHY, SWATHI SWAROOPA BORRA
Abstract: Purpose: Phenytoin toxicity can result with the overdose, change in frequency and alteration in physiology and drug-drug interactions. The manifestations of Phenytoin toxicity include confusion, diminished consciousness, ataxia, coma, seizure attacks, etc. and the severity is more with parenteral administration. There are very few published data reveal the significance of drug-drug interaction between Phenytoin and Ranitidine. Mere clinical evidence-based literature on Phenytoin and Ranitidine interaction is not enough for the interventions, through these reports we tried to associate Phenytoin toxicity with Ranitidine co-administration. Objective: To determine the interaction between ranitidine and phenytoin through these case series. Method: Collected five suspicion cases of ranitidine and phenytoin interaction and thorough literature review, Chart review and patient interview collected to find association of drugs. Results: All five patients have developed seizures during their course of therapy along with other Phenytoin toxicity like Central Nervous System (CNS), Gastro Intestinal Tract (GIT) and skeletal muscle manifestations. In all cases other possible cause of these manifestations were also assessed and these were suspected to be due to interaction with the Ranitidine. One patient went to higher centre and remaining patients have shown recovery from after drug/s withdrawal. Conclusion: Though these data may not be sufficient enough to confirm the adverse drug interaction, it helps in strengthening the literature of drug-drug interaction between Phenytoin and Ranitidine. This may sensitise the prescribers in generating supporting data to take necessary actions in the patients. Impact on Practice Statements: Prevents unintended and unwanted effects on patient and healthcare system
Keyword: Phenytoin, Ranitidine, Drug Interaction, Toxicity.
DOI: https://doi.org/10.31838/ijpr/2021.13.02.140
Download: Request For Article
 




ONLINE SUBMISSION
USER LOGIN


Username
Password
Login | Register
News & Events
SCImago Journal & Country Rank

Terms and Conditions
Disclaimer
Refund Policy
Instrucations for Subscribers
Privacy Policy

Copyrights Form

0.12
2018CiteScore
 
8th percentile
Powered by  Scopus
Google Scholar

hit counters free